It is currently Tue Aug 22, 2017 8:47 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
PostPosted: Wed Apr 20, 2016 7:04 pm 
Offline
New Poster
New Poster

Joined: Wed Apr 20, 2016 6:29 pm
Posts: 2
Hello
I am new here. I went for help after becoming addicted to Norco, which was prescribed for my back and neck pain. I knew it was time for me to stop, and I wanted out of the life I was living. I was given the name of a dr by a friend of mine, and my first appt was 3 weeks ago today. I was taking an average of 8 to 10 norco(10 mgs) a day. The dr sent me home with my rx and told me to take half a strip every 6 hours. That first dose had me where I could barely function, let alone walk. I texted back and forth with him. The quarter strip was still too strong, and I put myself on an eighth of a strip, twice a day. it worked great. No withdrawls at all.I started having severe pain in the joints of my knees. I assumed this was just from coming off the Norco. Then I started getting numbness in my right hand whenever I would use that arm too much. It is now to the point to where the pain wakes me up all night. My hand goes numb, and my middle finger burns and is very warm. Lastnight, it started in the left arm as well. When I woke up from bed, my left hand was swollen, and my arm was very warm. I did a google search this morning, to see that others have experienced this as well. I sent a text to my dr this afternoon. His reply back to me was the suboxone has nothing to do with this and I should see my primary dr. 21 days into this, and I want off of these very soon. I am hoping to hear from others who have had this same issue. Thank you in advance for any replies or advice.


Top
 Profile  
 
PostPosted: Wed Apr 20, 2016 7:44 pm 
Offline
Power Poster
Power Poster

Joined: Tue Mar 01, 2016 4:00 pm
Posts: 72
Hello, and YES, I absoloutely had exactly what you are describing a few weeks into my sub treatment. The pain was mainly in my arms and hands...sometimes my legs. My hands would also be numb when I woke up and feel so hot that I would run them under cold water when I got out of bed. It would wake me up at night all the time. But, with time it did disappear. One day it was just gone. I had heard from other people in my support group that were going through the same problems. I never did anything different to make the pains stop, so I can't offer anything in way of suggestions to help. Just wanted to let you know you aren't alone in that.

So many people have so many different side effects from Subs...alot of people I'm sure have no idea what we are talking about. And they probably had effects we didn't have. All I know is Suboxone saved my life, and seems to be doing the same for you, and for that I say congrats to you for deciding to get off of the addict train and into a stabilized life. My only suggestion is to make sure you are on subs long enough to develop a normal routine in life before you decide to go off of them. I stayed on for 7 months before I tapered. I just knew in my heart I was ready. Others stay on for life, and that is okay too! To each his own. :)

I'm glad to hear that, other than those annoying pains, that the sub is working for you. I wish you continued success, and please know that the pains will subside with time. I'm sorry I can't put a time limit on it, but please believe me...it will ease up.


Top
 Profile  
 
PostPosted: Wed Apr 20, 2016 7:55 pm 
Offline
New Poster
New Poster

Joined: Wed Apr 20, 2016 6:29 pm
Posts: 2
Thank you so much for your reply. It is really amazing that you have gotten your life back, yet you are on here helping others like me. I am so relieved to know that I was correct in thinking it was the medication causing this. We all react differently to medication. This med has given me my life back. I can actually see and appreciate the world around me once again :)
Do you mind me asking how long it took you to taper down?


Top
 Profile  
 
Our Sponsors
PostPosted: Wed Apr 20, 2016 10:52 pm 
Offline
Power Poster
Power Poster

Joined: Tue Mar 01, 2016 4:00 pm
Posts: 72
Hey there!

I'm with you, I definitely think the subs caused my arm pains. I would wake up and feel like somebody was breaking my arm, or like a deep bone bruise in my arm, it was weird. I've never experienced that before the subs, and never again since then. I'm 100% sure that's what it was from. But, it was a small price to pay for freedom from pills. (I too loved norcos...and had a Dr who was more than generous with them)

My taper...well, like you, I was prescribed way too much for me. I was supposed to take 16mg a day, and couldn't function after the first 8mg. For 12 hours I thought I was OD'ing on it lol. I even called poison control. It was terrible. Of course I feel stupid about that now lol, but I didnt know. Anyways, I figured on my own that 2mg worked best for me.

I had about 50 2mg strips and stretched them out from November 2015 to Feb and jumped on the 29th (leap year day..do I only get to celebrate my yearly jump date every 4 years? Lol) So, to answer your question...after all my rambling lol...I tapered for 3 months. I tore the 2mg strips into 3 pieces, then after a while I tore the 3 pieces into more pieces, turning my 2mg strips into 6 or 8 pieces and after I stabelized on that, I jumped. I don't know what the exact dose was, but it was small. I am on day 52 off of Subs and feeling pretty damn good now.

I hope this helps, and I tend to drone on and on. Sorry for all the gabbing. :D


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group